Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jul 12, 2010, 3:26 PM CDT for Greenwood County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2010, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 12, 2010, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Greenwood County, KS
The radar
The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:26 PM CDT | FUNNEL CLOUD | 5 W Eureka, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:16 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
125
WFUS53 KICT 122026
TORICT
KSC073-122115-
/O.NEW.KICT.TO.W.0026.100712T2026Z-100712T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GREENWOOD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 415 PM CDT
* AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 7 MILES WEST OF EUREKA...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...EUREKA AIRPORT AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
3769 9596 3768 9596
TIME...MOT...LOC 2027Z 274DEG 22KT 3781 9638
$$
DARMOFAL3 follow-up statements
077
WWUS53 KICT 122035
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT MON JUL 12 2010
KSC073-122115-
/O.CON.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
335 PM CDT MON JUL 12 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GREENWOOD COUNTY
UNTIL 415 PM CDT...
AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF EUREKA...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
EUREKA AND EUREKA AIRPORT AND CLIMAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
3769 9596 3768 9596
TIME...MOT...LOC 2035Z 285DEG 14KT 3779 9637
$$
DARMOFAL239
WWUS53 KICT 122059
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT MON JUL 12 2010
KSC073-122115-
/O.CON.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
359 PM CDT MON JUL 12 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GREENWOOD COUNTY
UNTIL 415 PM CDT...
AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 2 MILES SOUTH OF EUREKA...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL GREENWOOD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
3769 9596 3768 9596
TIME...MOT...LOC 2059Z 285DEG 14KT 3777 9626
$$
JAKUB607
WWUS53 KICT 122113
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT MON JUL 12 2010
KSC073-122122-
/O.EXP.KICT.TO.W.0026.000000T0000Z-100712T2115Z/
GREENWOOD KS-
413 PM CDT MON JUL 12 2010
...THE TORNADO WARNING FOR CENTRAL GREENWOOD COUNTY WILL EXPIRE AT
415 PM CDT...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 3776 9648 3792 9649 3791 9596 3770 9595
3769 9596 3768 9596
TIME...MOT...LOC 2112Z 285DEG 14KT 3776 9620
$$
JAKUBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jul 12, 12:35 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 12, 12:35 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1235 PM CDT MON JUL 12 2010 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTION WILL INCREASE IN AREAL COVERAGE BY LATE AFTERNOON WITH SCATTERED STORMS ACROSS THE AREA. LINGERING IFR CIGS WILL LIFT TO MVFR/VFR...THOUGH BRIEFLY LOWER AGAIN IN ANY CONVECTION THROUGH THE EARLY EVENING. BETTER COVERAGE FOR CONVECTION IS EXPECTED TO FOCUS ALONG THE SURFACE BOUNDARY ACROSS PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS THIS EVENING...BEFORE EXITING SOUTHEAST INTO THE OZARKS LATER TONIGHT. A CONDITIONAL CHANCE FOR SOME PATCHY FOG AND LOW CIGS AGAIN EARLY TUESDAY MORNING...THOUGH CONFIDENCE AND COVERAGE NOT AS HIGH AS THIS MORNING...SO WILL OMIT FROM TAFS FOR NOW. KED && .PREV DISCUSSION... /ISSUED 654 AM CDT MON JUL 12 2010/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MOIST BOUNDARY LAYER MOISTURE AND TEMPS FALLING TO AROUND THE DEWPOINT NUMBERS...HAS LED TO SOME IFR AND LIFR CEILINGS AND VISIBILITIES ACROSS THE FORECAST AREA. EXPECT THE LOWER CEILINGS AND VSBYS TO GRADUALLY DISSIPATE AS THE MORNING PROGRESSES. SO WILL ONLY KEEP THIS FOR A FEW HOURS THIS MORNING. NEXT CONCERN WILL SHORTWAVE APPROACHING THE PLAINS FROM THE ROCKIES. AS THIS SHORTWAVE APPROACHES...EXPECT SHRA AND TSRA TO DEVELOP ACROSS THE AREA FROM NW TO SE....AFFECTING THE KRSL/KSLN TAF SITES BY AROUND 18Z/MON AND 21-22Z NEAR KICT AND KCNU. SOME CONCERN ON WHETHER MORNING CLOUDINESS WILL LIMIT THE TSRA POTENTIAL THIS AFTERNOON...SO WILL ONLY GO WITH A VCTS FOR MOST LOCATIONS FOR NOW. IF THE ACTIVITY DOE DEVELOP...IT COULD FORM INTO AN MCS CLUSTER OR TWO...AND SHOULD PROPAGATE E-SEWD WITH THE FLOW ALOFT. KETCHAM PREV DISCUSSION... /ISSUED 325 AM CDT MON JUL 12 2010/ DISCUSSION... FORECAST HIGHLIGHTS FOCUS AROUND SEVERE THUNDERSTORM CHANCES TODAY...STRONG/SEVERE STORM CHANCES WEDNESDAY AFTERNOON THROUGH THURSDAY OVER CENTRAL KANSAS...AND NEAR TO ABOVE NORMAL TEMPERATURES THROUGH MUCH OF THE NEXT 7 DAYS. TRAILING/OLD QUASI-STATIONARY FRONTAL BOUNDARY CURRENTLY EXTENDS FROM NORTHERN MO WSW INTO SOUTHWEST KS...THEN NW INTO EASTERN CO. TWO ANOMALOUSLY STRONG SHORTWAVE TROUGHS FOR JULY STANDARDS WILL PASS OVER THE AREA TODAY...ALLOWING THE FRONTAL BOUNDARY TO SHIFT NORTH A TAD. THE FIRST WAVE...CURRENTLY STRETCHING FROM THE NORTHERN PLAINS INTO THE CENTRAL ROCKIES WILL PROGRESS OVER THE FORECAST AREA THIS MORNING...AND SPREAD A CHANCE OF SHOWERS/THUNDERSTORMS OVER AREAS MAINLY WEST OF THE FLINT HILLS. THE 2ND AND STRONGER WAVE WILL APPROACH THIS AFTERNOON...AND BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. AM ANTICIPATING THE FIRST WAVE TO SPREAD A CONSIDERABLE AMOUNT OF CLOUDINESS ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON...WHICH MAY TEND TO LIMIT AFTERNOON HEATING/INSTABILITY. HOWEVER...THINKING SOME HEATING WILL COMMENCE IN WAKE OF THE FIRST WAVE. THIS HEATING COUPLED WITH VERY RICH LOW-LEVEL MOISTURE ALONG/SOUTH OF THE BOUNDARY WILL CONTRIBUTE TO STRONG INSTABILITY BY MID/LATE AFTERNOON. THINKING THUNDERSTORMS WILL INITIATE OVER WESTERN/CENTRAL KS THIS AFTERNOON AND PROPAGATE EAST/SOUTHEAST ALONG INSTABILITY AXIS. GIVEN THE ANOMALOUSLY STRONG DEEP LAYER SHEAR WITH THE STRONG INSTABILITY...THINKING A FEW HIGH-PRECIPITATION SUPERCELLS WILL BE POSSIBLE...CAPABLE OF LARGE HAIL...HIGH WINDS AND EVEN A TORNADO OR TWO. GREATEST SEVERE THREAT SHOULD BE OVER SOUTH-CENTRAL/SOUTHEAST KS. THIS ACTIVITY SHOULD EVENTUALLY EVOLVE INTO A FORWARD-PROPAGATING SYSTEM BY THE EVENING GIVEN STRONG SHORTWAVE FORCING...TRANSITIONING TO MORE OF A DAMAGING WIND THREAT FROM SOUTHEAST KS ON EASTWARD...WHERE A LOW TO MODERATE-END DERECHO COULD DEVELOP. GIVEN PROGRESSIVE NATURE OF SHORTWAVE...ACTIVITY SHOULD BE QUICK HITTING...SO THANKFULLY WIDESPREAD HEAVY RAINFALL AMOUNTS ARE NOT ANTICIPATED. THEREAFTER...A WARMING TREND IS ANTICIPATED FOR TUES-WED AS STRONG SOUTHERLY FLOW COMMENCES. GIVEN THE ANTICIPATED HIGH DEWPOINTS AND HOT TEMPERATURES...HEAT ADVISORY CRITERIA COULD BE REACHED FOR TUES-WED AFTERNOON. ANTICIPATING A COLD FRONT TO MIGRATE INTO CENTRAL KS LATE WEDNESDAY...TRAILING FROM STRONG SHORTWAVE ENERGY OVER SOUTHERN CANADA. SHOULD SEE A FEW STRONG/SEVERE STORMS DEVELOP ALONG THIS BOUNDARY...AFFECTING MAINLY CENTRAL KS WED AFTERNOON-EVENING. THE TRAILING WEAK FRONTAL BOUNDARY COULD LINGER THROUGH THURSDAY...BRINGING A SLIGHT CHANCE OF THUNDERSTORMS AREAWIDE THURSDAY. NEAR TO ABOVE NORMAL TEMPERATURES SHOULD CONTINUE THROUGH AT LEAST THE NEXT 7 DAYS...AS A LOW AMPLITUDE UPPER RIDGE BUILDS OVER THE WESTERN CONUS. THE WEST/NORTHWEST FLOW ALOFT SHOULD BRING PERIODIC ROUNDS OF THUNDERSTORMS TO THE PLAINS FROM LATE WEEK THROUGH THE WEEKEND...BUT THINKING THIS ACTIVITY WILL REMAIN NORTH OF THE FORECAST AREA GIVEN WARM MID-LEVEL TEMPERATURES AND WEAK UPPER FLOW OVER KANSAS. ADK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MOIST BOUNDARY LAYER AND LOW DEWPOINT DEPRESSIONS MAY YIELD MVFR VSBYS IN LIGHT FOG AT CNU EARLY MON AM. SHORTWAVE TROF FROM SOUTHERN WYOMING INTO UTAH LATE THIS EVENING...WILL ADVECT E-SEWD ACROSS THE CENTRAL PLAINS ON MONDAY. THE GFS WAS ONLY SLIGHTLY FASTER THAN THE NAM-WRF WITH THIS FEATURE. BOTH MODELS INDICATE CONVECTION WILL DEVELOP FROM WRN KS UP INTO NEBRASKA OVERNIGHT. THIS ACTIVITY COULD FORM INTO AN MCS CLUSTER OR TWO...AND SHOULD PROPAGATE E-SEWD IN THE FLOW ALOFT. OUR TAF SITES COULD BE AFFECTED BY THIS T-STORM ACTIVITY FROM ABOUT MIDDAY INTO EARLY MON EVE. WILL UTILIZE VCTS GROUPS FOR NOW AND REFINE WITH TEMPO TS AS CONFIDENCE INCREASES IN LATER TAF ISSUANCES. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 72 95 75 / 40 40 10 0 HUTCHINSON 87 70 96 75 / 40 30 10 0 NEWTON 87 70 95 75 / 40 40 10 0 ELDORADO 88 70 94 74 / 40 50 10 0 WINFIELD-KWLD 89 71 94 74 / 40 50 10 0 RUSSELL 85 68 99 74 / 40 30 10 10 GREAT BEND 86 68 98 74 / 40 30 10 10 SALINA 85 69 96 75 / 40 30 10 10 MCPHERSON 86 70 96 75 / 40 30 10 0 COFFEYVILLE 89 73 93 74 / 40 60 10 0 CHANUTE 87 71 92 73 / 40 60 10 0 IOLA 87 71 92 73 / 40 60 10 0 PARSONS-KPPF 88 73 93 74 / 40 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 12, 10:05 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1005 AM CDT MON JUL 12 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1005 AM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST...AND INTERACTS WITH A MOIST AND UNSTABLE AIRMASS IN PLACE. SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL WILL BE THE PRIMARY THREATS...ALONG WITH THE POSSIBILITY FOR AN ISOLATED TORNADO. THE SEVERE WEATHER THREAT SHOULD EXIT SOUTHEAST KANSAS AROUND MIDNIGHT OR SHORTLY AFTER. HEAT INDEX VALUES THIS AFTERNOON WILL REACH AROUND 100 DEGREES ACROSS SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES ON TUESDAY AND WEDNESDAY WILL RANGE FROM 102 TO 106 DEGREES...WARMEST ON WEDNESDAY. THERE IS A CHANCE OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS CENTRAL KANSAS...AS A COLD FRONT OOZES SOUTH ACROSS THE PLAINS. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. AFTERNOON HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES ARE LIKELY THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
In the hours before
Special weather statement, Jul 12, 2:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 206 PM CDT MON JUL 12 2010 KSZ052-053-069-121930- BUTLER-CHASE-MARION- 206 PM CDT MON JUL 12 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...CHASE AND MARION COUNTIES... AT 202 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 15 MILES NORTH OF EL DORADO... AND MOVING EAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
Special weather statement, Jul 12, 2:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 230 PM CDT MON JUL 12 2010 KSZ069-122000- BUTLER- 230 PM CDT MON JUL 12 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY... AT 227 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR EL DORADO...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, Jul 12, 3:03 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT MON JUL 12 2010 KSZ052-053-069-070-122030- BUTLER-CHASE-GREENWOOD-MARION- 303 PM CDT MON JUL 12 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BUTLER...SOUTHERN CHASE...WESTERN GREENWOOD AND SOUTHEAST MARION COUNTIES... AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF POTWIN TO 10 MILES WEST OF EUREKA...AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS. DARMOFAL
Special weather statement, Jul 12, 3:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT MON JUL 12 2010 KSZ052-068-122045- HARVEY-MARION- 314 PM CDT MON JUL 12 2010 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND SOUTHWEST MARION COUNTIES... AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WALTON...OR 8 MILES NORTHEAST OF NEWTON... AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:29 AM CDT | Dense Fog Advisory | ICT | Allen, Barton, Butler, Chase, Ellsworth, Greenwood and 11 more | 2 hr |
| Jul 12, 2:53 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Jul 12, 3:21 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 39 min |
| Jul 12, 4:01 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 44 min |
| Jul 12, 4:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Jul 12, 5:39 PM CDT | Areal Flood Warning | ICT | Wilson, Woodson | 13 hr |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 56 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.